I just started Humira (2 shots so far) and have had a worsening of symptoms since the first shot. My hands/feet have become swollen and my joints hurt more than before I started taking the Humira. I also have systemic vasculitis (Churg-Strauss Syndrome) and am on Cytoxan and Prednisone, but I have been taking both for more than a year and know the side-effects from each.
I am looking to see if anybody else has had the same happen to them or if they know what could cause this reaction with Humira.
I have my monthly appt next week and I will be speaking with my Rhuemy on this, I am just looking to see what others have exp.
I do take Humira for RA, it just seems that my joints have gone into overdrive and are trying to outdo each other in swelling. I have also had site reactions to the injection both times, rash. So I will probably ask him to give me something else, but I am not too keen on trying any of the other TNF blockers.
Some people do much better on Enbrel than Humira. If you are having problems and experiencing side effects, it sounds like Humira might not be the right one for you. Please let us know what your rhuemy has to say about what you are experiencing. I hope something helps soon as I know what a misery it is to be in flare.
I have been on Humira for psoriasis for approx. 9 mos. now. In the beginning I noticed that I as well had some swelling. I got reading alot about reactions etc. It did say that your body does contain more water which in turn would cause swelling. I myself found that after about 3mos. I had gained weight, not that I couldn't afford to but all the same I did find it a little odd. After reading so much on Humira, I dont' think I've missed a page, it is one of those side effects. I myself have noticed many more side effects whether its because I have been on it for some time. Memory loss, headaches, vision disturbance. I now have to get new glasses. Going to the bathroom at night prior to bed I find it takes that much longer, however I had read another post that this is what this other person is finding as well. I see my Dermatologist this Friday and am going to put the questions to her. Along with the above I find myself tiring out so much quicker and its not like I have to go crazy housecleaning or anything like that. I'm just plain tired. I will repost once I speak with Dr.
I do hope that you find that this water retention is something that goes along with it or perhaps the Dr. will put you on some type of water pill. Good Luck!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.